Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online
Ask a Dentist   »  

My tongue is always salty and getting tasteless. What to do to recover?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
My tongue is always salty and getting tasteless. what to do to recover?
Posted Tue, 30 Apr 2013 in Dental Health
 
 
Answered by Dr. Jasvinder Singh 26 minutes later
Hello,
Thanks for posting your query.

What you are having is dysguesia or bad taste in mouth. It can be due to dental caries, gastro-esophageal reflux disease,sinusitis causing post nasal drip or pharyngitis or strep infection.
     
It should go away with the right treatment and the following lifestyle measures:

1)     Try raising the head of your bed about four inches with blocks.
2)     It also might help to avoid eating or drinking for two hours before you lie down.
3)     To help control the stomach acid, one should not drink alcohol or drinks with caffeine in them, or eat chocolate or spicy or greasy foods.
4)     Also take some antacid but if the symptoms are severe, then you may need drugs like proton pump inhibitors like omeprazole after consulting your doctor.
5)     Every time you brush your teeth, make sure to brush your tongue also. It will help in lessening the taste. You can use some oral mouthwashes and take some vit C tablets also.


Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: My tongue is always salty and getting tasteless. What to do to recover? 33 minutes later
I forgot to write that there are tiny blisters and cracks on the edge of my tongue. It appears in every 2/3 months. Tongue become reddish as soon as I take milk products. also I was prescibed Rejunuron Inj. (once a week for 10 weeks and then once in a month to continue).
 
 
Answered by Dr. Jasvinder Singh 33 hours later
Hello,

Thanks for writing back to me.

You need to get an examination done from an ENT specialist as these can be due to canker sores, herpes sores or fungal infection. Food allergies can also give rise to this problem.

Take vitamin B 12 and vitamin C tablets for some days. Avoid spicy or acidic foods during this time.and if the symptoms persist then get an examination done from an ENT specialist.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor